Possible Norvasc Reaction: I Want To Stop The Medication

Updated
Sophie Says:

I started Norvasc, 5 mg, on 12/29. I was switched from Lisinopril, because I was experiencing angioedema, a common side effect with Lisinopril. I've been on it for a few weeks and I am beginning to wonder if this drug is causing the scary side effects I've been experiencing. Yesterday my husband rushed me to the ER, because I suddenly couldn't remember how to put a leash on a dog, or do the most simple task like open the door. As he began to drive to the hospital my heart started pounding furiously and I seriously thought I might die. The ER told me it was a panic attack and sent me home with Ativan. Then this afternoon I awoke from a nap with my heart pounding furiously. It was pounding so hard that it was echoing in my head and I got very flushed. I called my doctor and spoke with a nurse who said it was just another panic attack. I had a panic attack before and this is not what it felt like. I have been feeling weird since I started this drug, but I attributed the side effects to the Prednisone I had been taking from 12/31/15-1/5/16. I am also taking Allegra for allergies once a day. But now the only drug I am taking is Norvasc and Allegra for allergies. Could it be that Norvasc is causing this problem? I want to get off this stuff regardless. My BP is manageable on a low salt diet. Can I suddenly stop taking it, or will it make matters worse? Do you know how long these symptoms last after the medicine is discontinued?

2 Replies

Earliest Newest Votes
1
Verwon Says:

Hello, Sophie! How are you?

What you've listed can all be possible side effects of Norvasc, as reported by the FDA. You may also experience nausea, dizziness and headache.

However, stopping suddenly is not a good idea, because that could cause a rebound elevation to your heart rate and blood pressure.

The best thing to do would be to see your doctor, it might be best for you to switch to a different medication.

Is there anything else I can help with?

Was this helpful? 0
2
teri Says:

Hi! i have been on 20mg lisinopril and 5mg norvasc in the morning....SAVED MY LIFE!...well our father used these meds. I was in serious trouble with kidneys, due to the fact that I had been leaving hi bp untreated for 10 yrs. I never could take other meds because I have Metabolic Syndrome causing most of the meds to lower my pressure and/or heart rate too low. The lisinopril alone couldn't give me the quality of life I was looking for....until they added that one little Norvasc...109/70 now....down from 188/120-130 for yrs. I could feel I was near death when they put me on Norvasc. The only thing that is hard on my health now is low blood sugar, which has troubled me sporadically since first grade..literally have to bring a bag of snacks if I venture out to expend more than 10 min. of energy. Which does not include any diabetic signs...Now as I near 60, its worsening since my younger days..Anybody got any idea?

Was this helpful? 0

More Discussions:

can i stop taking chantix without decreasing dosage as am having side effects that makes me want to the medication

I have been taking Chantix for almost 6 weeks and not smoking for almost 5 weeks. My dreams are not nightmares, but are ...

6 REPLIES
Wanting to stop different medications

Please help me. At the moment i am on serdep, the sleep pill Arem, epleptin, vuzor, and high blood pressure tablets. I w...

Allergic reaction to diabetes medications?

I am taking Insulin (Novomox 50:50) and taking Reclide + Lindagliptin 5mg at morning. At noon I am taking Vogilbose comb...

What Is Cure For allergic reaction to AKT4 MEDICATION

I AM 46 AGED MAN AND UNDER AKT4 MEDCATION FOR LAST 15 DAYS, EVERYTHING WAS FINE IN THE BEGINING BUT NOW I HAVE NOTICED R...

2 REPLIES
Losar- H Continue or Stop the Medication?

I am using Losar H for the last 4 years. I have diabetes and cholesterol problems too. I am taking medicine for the diab...

2 REPLIES
i have been taking 2 mg of coversyl for weeks hate the side effects can just stop taki this medication it dangerous first

if it is dangerous to completely stop taking 2mg of coversyl because of side effects.it is my first time ever to take hi...

2 REPLIES
Possible Allergic Reaction to Adderall

I just started taking 30 mg Adderall regularly, I have always had prescription but I never really took it regularly, may...

3 REPLIES
Medication reactions

My husband is sensitive to medications. When we find one he can tolerate, it has to always be by that manufacturer, othe...

Possible clash of medication prescribed for High Blood Pressure?

Having been on Irbesartan (300mg) and Nebivolol (10mg x2 a day) I have now been prescribed Amlodipine for the last 2/3 w...

1 REPLY
Weight lose and possible Medication Reduction needed? Venlaxine and Lamotrigine

I am 24 years old, after severe depression/mania/psychosis from age 12-20 I tried many Antidepressants/mood stabilizers/...

1 REPLY